Alert archive / Minnesota / Winter Storm Watches in 2019

Winter Storm Watch 5, NWS Twin Cities, MN

February 18, 20194 counties in Wisconsin; 12 counties in Minnesota

NWS Twin Cities, MN issued this winter storm watch at Feb 18, 2019, 3:20 PM CST for 4 counties in Wisconsin; 12 counties in Minnesota. It took effect at Feb 20, 2019, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 18, 2019, 3:20 PM CST (21:20 UTC)
In effect from
Feb 20, 2019, 12:00 AM CST
Expired
Feb 19, 2019, 3:42 AM CST
In force
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Rice County, MN, Steele County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Dunn County, WI, Pepin County, WI, Pierce County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 64 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2019-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2019-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WWUS43 KMPX 182120
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
320 PM CST Mon Feb 18 2019

...Heavy snow possible from south central Minnesota through west-
central late Tuesday night through Wednesday evening...

.Accumulating snow is expected to begin late Tuesday night and
continue through Wednesday afternoon and evening. The heaviest
snowfall is expected Wednesday morning. While confidence is still
somewhat low in where the heaviest snow will fall and in what
amounts, the highest confidence for accumulations of 5-7 inches 
looks to be from south- central Minnesota through west- central 
Wisconsin. Snowfall is anticipated to particularly impact Tuesday
morning's commute, with additional impacts possible during the 
evening commute across portions of east- central Minnesota and 
west- central Wisconsin..

MNZ076-077-082>085-091>093-190530-
/O.NEW.KMPX.WS.A.0005.190220T0600Z-190220T2100Z/
Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-
Freeborn-
Including the cities of Le Sueur, Faribault, St James, Mankato, 
Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea
320 PM CST Mon Feb 18 2019

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 
  inches possible.

* WHERE...Portions of south central Minnesota.

* WHEN...From late Tuesday night through Wednesday afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$

MNZ063-070-078-WIZ023>026-190530-
/O.NEW.KMPX.WS.A.0005.190220T0900Z-190221T0000Z/
Washington-Dakota-Goodhue-St. Croix-Pierce-Dunn-Pepin-
Including the cities of Stillwater, Hastings, Red Wing, Hudson, 
River Falls, Prescott, Menomonie, and Durand
320 PM CST Mon Feb 18 2019

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 
  inches possible.

* WHERE...Portions of west central Wisconsin and east central 
  and southeast Minnesota.

* WHEN...From late Tuesday night through Wednesday afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$
3 follow-up statements
814 
WWUS43 KMPX 182132 AAC 
WSWMPX

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Twin Cities/Chanhassen MN
332 PM CST Mon Feb 18 2019

...Heavy snow possible from south central Minnesota through west-
central late Tuesday night through Wednesday evening...

.Accumulating snow is expected to begin late Tuesday night and
continue through Wednesday afternoon and evening. The heaviest
snowfall is expected Wednesday morning. While confidence is still
somewhat low in where the heaviest snow will fall and in what
amounts, the highest confidence for accumulations of 5-7 inches
looks to be from south- central Minnesota through west- central
Wisconsin. Snowfall is anticipated to particularly impact
Wednesday morning's commute, with additional impacts possible 
during the evening commute across portions of east- central 
Minnesota and west- central Wisconsin..

MNZ076-077-082>085-091>093-191200-
/O.CON.KMPX.WS.A.0005.190220T0600Z-190220T2100Z/
Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-
Freeborn-
Including the cities of Le Sueur, Faribault, St James, Mankato, 
Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea
332 PM CST Mon Feb 18 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 
  inches possible.

* WHERE...Portions of south central Minnesota.

* WHEN...From late Tuesday night through Wednesday afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

MNZ063-070-078-WIZ023>026-191200-
/O.CON.KMPX.WS.A.0005.190220T0900Z-190221T0000Z/
Washington-Dakota-Goodhue-St. Croix-Pierce-Dunn-Pepin-
Including the cities of Stillwater, Hastings, Red Wing, Hudson, 
River Falls, Prescott, Menomonie, and Durand
332 PM CST Mon Feb 18 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 
  inches possible.

* WHERE...Portions of west central Wisconsin and east central 
  and southeast Minnesota.

* WHEN...From late Tuesday night through Wednesday afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$
564 
WWUS43 KMPX 190403
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
1003 PM CST Mon Feb 18 2019

...Heavy snow possible from south central Minnesota through west
central Wisconsin late Tuesday night through Wednesday...

.A Winter Storm Watch has been issued for late Tuesday night
through Wednesday for parts of south and east central Minnesota 
into far west central Wisconsin, generally south and east of a St 
James to Eagan to New Richmond Wisconsin line. Accumulating snow 
is expected to begin late Tuesday night and continue through 
Wednesday, with the highest snowfall rates expected on Wednesday
morning. Snowfall is anticipated to particularly impact the 
Wednesday morning commute, with additional impacts possible 
during the evening commute across portions of east central 
Minnesota and west central Wisconsin. While confidence is still 
somewhat low regarding the track of heaviest snow, the highest 
confidence for accumulations of 5-7 inches looks to be from south 
central Minnesota through west central Wisconsin. 

MNZ076-077-082>085-091>093-191200-
/O.CON.KMPX.WS.A.0005.190220T0600Z-190220T2100Z/
Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-
Freeborn-
Including the cities of Le Sueur, Faribault, St James, Mankato, 
Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea
1003 PM CST Mon Feb 18 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 6 
  inches possible.

* WHERE...Portions of south central Minnesota.

* WHEN...From late Tuesday night through Wednesday afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

MNZ063-070-078-WIZ023>026-191200-
/O.CON.KMPX.WS.A.0005.190220T0900Z-190221T0000Z/
Washington-Dakota-Goodhue-St. Croix-Pierce-Dunn-Pepin-
Including the cities of Stillwater, Hastings, Red Wing, Hudson, 
River Falls, Prescott, Menomonie, and Durand
1003 PM CST Mon Feb 18 2019

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 6 
  inches possible.

* WHERE...Portions of west central Wisconsin and east central 
  and southeast Minnesota.

* WHEN...From late Tuesday night through Wednesday afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$
796 
WWUS43 KMPX 190942
WSWMPX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Twin Cities/Chanhassen MN
342 AM CST Tue Feb 19 2019

...HEAVY SNOW LIKELY ACROSS ALL OF CENTRAL AND SOUTHERN MINNESOTA
THROUGH WESTERN WISCONSIN TONIGHT THROUGH WEDNESDAY EVENING...

.A Winter Storm Warning has been issued for much of east central
through southern Minnesota and western Wisconsin starting tonight
and continuing through Wednesday evening. The Warning is along and
south of a line from Rush City to Saint Cloud to Litchfield to
Granite Falls and Canby. This includes all of west central
Wisconsin, all of the Twin Cities metro and all of the Mankato 
area, along with Interstate 35 south of Rush City, Interstate 94 
between Saint Cloud and Eau Claire, and the Interstate 90 
corridor. Total snowfall accumulations of 6 to 9 inches can be 
expected within the Warning area, some snow heavy at times, 
particularly during the Wednesday morning rush. Snowfall is
expected to continue much of the day on Wednesday, potentially
with rates around 1 inch per hour. Snowfall will diminish
Wednesday afternoon and evening but still impacting the evening 
rush.

A Winter Storm Watch is in effect north of the Warning, accounting
for some uncertainty in the expected snowfall amounts. Snowfall 
may range as little as 4 inches to as high as 7 inches in the 
Watch area. Later updates will determine whether areas in the
Watch are upgraded to a Winter Weather Advisory or a Winter Storm
Warning.

Hazardous travel conditions can be expected due to snow covered
roads and reduced visibilities. Plan for extra travel time,
especially for the Wednesday morning and evening commutes.

MNZ070-078-191800-
/O.UPG.KMPX.WS.A.0005.190220T0900Z-190221T0000Z/
/O.NEW.KMPX.WS.W.0006.190220T0600Z-190221T0000Z/
Dakota-Goodhue-
Including the cities of Hastings and Red Wing
342 AM CST Tue Feb 19 2019

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 
  inches expected.

* WHERE...Dakota and Goodhue Counties.

* WHEN...From midnight tonight to 6 PM CST Wednesday.

* ADDITIONAL DETAILS...Travel could be very difficult. The
  hazardous conditions will likely impact the Wednesday morning
  and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ076-077-082>085-091>093-191800-
/O.UPG.KMPX.WS.A.0005.190220T0600Z-190220T2100Z/
/O.NEW.KMPX.WS.W.0006.190220T0600Z-190221T0000Z/
Le Sueur-Rice-Watonwan-Blue Earth-Waseca-Steele-Martin-Faribault-
Freeborn-
Including the cities of Le Sueur, Faribault, St James, Mankato, 
Waseca, Owatonna, Fairmont, Blue Earth, and Albert Lea
342 AM CST Tue Feb 19 2019

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 
  inches expected.

* WHERE...Portions of south central Minnesota.

* WHEN...From midnight tonight to 6 PM CST Wednesday.

* ADDITIONAL DETAILS...Travel could be very difficult. The
  hazardous conditions will likely impact the Wednesday morning
  and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ063-WIZ023>026-191800-
/O.UPG.KMPX.WS.A.0005.190220T0900Z-190221T0000Z/
/O.NEW.KMPX.WS.W.0006.190220T1200Z-190221T0600Z/
Washington-St. Croix-Pierce-Dunn-Pepin-
Including the cities of Stillwater, Hudson, River Falls, 
Prescott, Menomonie, and Durand
342 AM CST Tue Feb 19 2019

...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 
  inches expected.

* WHERE...In Wisconsin, St. Croix, Pierce, Dunn and Pepin 
  Counties. In Minnesota, Washington County.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The
  hazardous conditions will likely impact the Wednesday morning
  and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ058>060-064>069-073>075-191800-
/O.NEW.KMPX.WS.W.0006.190220T0600Z-190221T0000Z/
Meeker-Wright-Hennepin-Yellow Medicine-Renville-McLeod-Sibley-
Carver-Scott-Redwood-Brown-Nicollet-
Including the cities of Litchfield, Monticello, Minneapolis, 
Granite Falls, Olivia, Hutchinson, Gaylord, Chaska, Shakopee, 
Redwood Falls, New Ulm, and St Peter
342 AM CST Tue Feb 19 2019

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST WEDNESDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 
  inches expected.

* WHERE...Portions of central, east central, south central, 
  southwest and west central Minnesota.

* WHEN...From midnight tonight to 6 PM CST Wednesday.

* ADDITIONAL DETAILS...Travel could be very difficult. The
  hazardous conditions will likely impact the Wednesday morning
  and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ051>053-061-062-WIZ014>016-027-028-191800-
/O.NEW.KMPX.WS.W.0006.190220T1200Z-190221T0600Z/
Sherburne-Isanti-Chisago-Anoka-Ramsey-Polk-Barron-Rusk-Chippewa-
Eau Claire-
Including the cities of Elk River, Cambridge, Center City, 
Blaine, St Paul, Osceola, Rice Lake, Ladysmith, Chippewa Falls, 
and Eau Claire
342 AM CST Tue Feb 19 2019

...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT
CST WEDNESDAY NIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 
  inches expected.

* WHERE...Portions of northwest and west central Wisconsin and 
  central and east central Minnesota.

* WHEN...From 6 AM Wednesday to midnight CST Wednesday night.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The
  hazardous conditions will likely impact the Wednesday morning
  and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for Minnesota can be found at
511mn.org and for Wisconsin at 511wi.gov, or by calling 5 1 1 in
either state.

&&

$$

MNZ041-047>049-054>057-191800-
/O.NEW.KMPX.WS.A.0006.190220T0600Z-190221T0000Z/
Douglas-Stevens-Pope-Stearns-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-
Including the cities of Alexandria, Morris, Glenwood, St Cloud, 
Madison, Benson, Montevideo, and Willmar
342 AM CST Tue Feb 19 2019

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...Portions of central and west central Minnesota.

* WHEN...From late tonight through Wednesday afternoon.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The
  hazardous conditions could impact Wednesday morning and  
  evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$

MNZ042>045-050-191800-
/O.NEW.KMPX.WS.A.0006.190220T1200Z-190221T0600Z/
Todd-Morrison-Mille Lacs-Kanabec-Benton-
Including the cities of Long Prairie, Little Falls, Princeton, 
Mora, and Foley
342 AM CST Tue Feb 19 2019

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 4 to 7 
  inches possible.

* WHERE...Todd, Morrison, Mille Lacs, Kanabec and Benton 
  Counties.

* WHEN...From Wednesday morning through Wednesday evening.

* ADDITIONAL DETAILS...Plan on slippery road conditions. The
  hazardous conditions could impact the Wednesday morning and  
  evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts. 

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Feb 18, 11:30 AM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 18, 11:30 AM CST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1130 AM CST Mon Feb 18 2019

.UPDATE...
Issued at 536 AM CST Mon Feb 18 2019

Updated to include 12z aviation discussion below.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 245 AM CST Mon Feb 18 2019

Surface analysis early this morning shows extensive high pressure
sagging southeast from southwestern Canada into deep South. A
large double-barreled low sits over the Mid-Atlantic region with a
trailing cold front over the eastern seaboard. Aloft, a large
bowl-shaped trough lingers over the western CONUS while a northern
stream shortwave trough shifts east over the Great Lakes region
and zonal flow continues over the southern 2/3 of the lower 48.

The short-term period of this forecast will remain very quiet as
the high pressure area slides south and east into the northern
tier states and through the Great Lakes today through Tuesday.
Despite the passage of the surface high along with a slight ridge
aloft building across the area, a result of deepening of the
western trough, plenty of deep moisture will keep clouds in place
through Tuesday. Not seeing much at all in the way of low clouds
via observations and satellite imagery upstream, and model
soundings do show a drying-out layer in the lowest 5-8 kft, so
will look to mid-to-upper level clouds holding fairly steady
throughout the short-term period. The ridge aloft will pass over
and to the east of the area by late Tuesday afternoon in concert
with the center of high pressure moving into the Mid-Atlantic
region. Deep southwesterly flow on the backside of the ridge aloft
plus on the western periphery of the large high pressure
circulation will pump additional deep moisture into the region.
This will add to the cloud cover in place but the slower pace of
the developing low pressure system in the southwest CONUS will
keep precipitation from moving into the area by Tuesday afternoon
so will keep the forecast dry through then.

Temperatures will run rather steady both today and tomorrow with a
similar airmass remaining in place both days. Highs will run
between 10F and 20F. The combination of modest cold air advection
and imperfect radiational cooling coming tonight with the
approaching high pressure center and lighter winds will result in
min temps early Tuesday morning mainly between -5F and -10F.

.LONG TERM...(Tuesday night through Sunday)
Issued at 245 AM CST Mon Feb 18 2019

Amplified pattern will continue through the period. Couple of
snow producers will affect the region later Tuesday night into
Wednesday night and again Friday into next weekend.

Upper level trough lifts northeast across the CWA Wednesday. GEFS
plumes are indicating QPF in the 0.30 to 0.40 across the eastern
CWA with forecast snow totals 4 to 6 inches over the eastern
2/3rds of the area. Snow affects mainly along and south of I-94 by
Wednesday morning, so a slow go for the Wednesday morning commute
is expected. The heaviest snow occurs during Wednesday morning as
the trough lifts northeast. We should see improving conditions by
the evening commute over most of MN, perhaps lingering into west
central WI into the evening.

A short respite in the snow threat for Thursday with the next
system already affecting the CWA Friday. The right entrance region
of a 130kt plus 300mb jet moves through southern Canada forcing a
streak of snow along a developing baroclinic zone over the eastern
Dakotas/Minnesota. This should develop snow over a good portion
of the CWA. We will retain the high blended guidance PoPs for
this.

Following this system, the southwest CONUS tough ejects northeast
in response to yet another strong trough dropping southeast across
the Pacific Northwest. Both deterministic models have trended
close to there development of strong cyclogenesis over the
Texas/Oklahoma Panhandle region and lifting northeast and
deepening as it moves into Iowa by Saturday night and over the
Great Lakes region Sunday. The models have been quite erratic of
late with timing of the forcing western CONUS trough lifting
northeast. Warming ahead of the storm could put the eastern
portion of the area in jeopardy for at least type of mixed
precipitation Saturday. It remains early, but confidence is
increasing there will be some sort of storm system affecting the
region next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1130 AM CST Mon Feb 18 2019

VFR expected throughout the period. Increasing high/mid clouds
tonight, with ceilings expected to remain above 10k ft through the
morning. Light NW winds back to S through tomorrow morning.

KMSP...No additional concerns.

/OUTLOOK FOR KMSP/
Wed...IFR with -SN. Wind E 5-10 kts.
Thu...MVFR cigs possible. Wind WSW 5 kts.
Fri...MVFR cigs. -SN/IFR possible late. Wind SE 5-10 kts becoming
ESE.
&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

UPDATE...JPC
SHORT TERM...JPC
LONG TERM...DWE
AVIATION...ETA
Hazardous weather outlook, Feb 18, 11:38 AM CST, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
1138 AM CST Mon Feb 18 2019

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191745-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
1138 AM CST Mon Feb 18 2019

This Hazardous Weather Outlook is for portions of central and
southern Minnesota...and west central Wisconsin.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Several inches of snow looks likely across most of the area from
overnight Tuesday through and Wednesday. Snowfall will likely
affect the Wednesday morning commute, with difficulties Wednesday
afternoon also looking possible across western Wisconsin.

Additional accumulating snowfall looks possible Friday with
another, more-organized, snowstorm possible Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Local storm report, Feb 18, 10:15 AM CST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1015 AM CST MON FEB 18 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 SE FAIRMONT           43.65N 94.45W
02/18/2019  M2.0 INCH        MARTIN             MN   COCORAHS

            COCORAHS STATION MN-MT-6, FAIRMONT.

&&

CEO

Nearby

Winter Storm Watches in Minnesota, 2019Winter Storm Watches in Wisconsin, 2019Every winter storm watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.